Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 320, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 11, 2020, 7:05 PM EDT for 4 counties in Georgia. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2020, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 11, 2020, 7:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, GA, Schley County, GA, Sumter County, GA, Webster County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:17 PM EDT | TSTM WND DMG | 2 Sw Ellaville, GA | TREE DOWN NEAR THE INTERSECTION OF EBENEZER RD AND MARVIN MURPHY RD. |
| Aug 11, 7:22 PM EDT | TSTM WND DMG | 2 Wnw Ellaville, GA | TREE DOWN NEAR INTERSECTION OF HWY 26 AND CONCORD CHURCH ROAD. |
| Aug 11, 7:22 PM EDT | HAIL 1 | 1 Nw Ellaville, GA | APPROXIMATELY ONE INCH HAIL VIA SOCIAL MEDIA PICTURES ON THE WESTERN SIDE OF ELLAVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WUUS52 KFFC 112305
SVRFFC
GAC197-249-261-307-112345-
/O.NEW.KFFC.SV.W.0320.200811T2305Z-200811T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
705 PM EDT Tue Aug 11 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Marion County in west central Georgia...
Central Webster County in west central Georgia...
Schley County in west central Georgia...
Northwestern Sumter County in west central Georgia...
* Until 745 PM EDT.
* At 705 PM EDT, a severe thunderstorm was located near Putnam, or
near Ellaville, moving south at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ellaville, Preston, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Church Hill, Centerpoint, Dumas, Draneville and Walls
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3209 8460 3224 8461 3237 8431 3237 8428
3233 8425 3230 8426 3230 8424 3226 8422
3224 8422 3197 8436 3196 8444 3197 8444
3196 8445 3195 8453
TIME...MOT...LOC 2305Z 345DEG 6KT 3221 8442
HAIL...1.00IN
WIND...60MPH
$$4 follow-up statements
478
WWUS52 KFFC 112314
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
714 PM EDT Tue Aug 11 2020
GAC197-249-261-307-112345-
/O.CON.KFFC.SV.W.0320.000000T0000Z-200811T2345Z/
Marion GA-Webster GA-Schley GA-Sumter GA-
714 PM EDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHERN MARION...CENTRAL WEBSTER...SCHLEY AND NORTHWESTERN
SUMTER COUNTIES...
At 714 PM EDT, a severe thunderstorm was located near Friendship, or
near Ellaville, moving south at 5 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ellaville, Preston, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Church Hill, Centerpoint, Dumas, Draneville and Walls
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3209 8460 3224 8461 3237 8431 3237 8428
3233 8425 3230 8426 3230 8424 3226 8422
3224 8422 3197 8436 3196 8444 3197 8444
3196 8445 3195 8453
TIME...MOT...LOC 2314Z 345DEG 6KT 3220 8442
HAIL...2.00IN
WIND...60MPH
$$159
WWUS52 KFFC 112323
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
723 PM EDT Tue Aug 11 2020
GAC197-249-261-307-112345-
/O.CON.KFFC.SV.W.0320.000000T0000Z-200811T2345Z/
Marion GA-Webster GA-Schley GA-Sumter GA-
723 PM EDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN MARION...SOUTHEASTERN WEBSTER...SCHLEY AND
NORTHWESTERN SUMTER COUNTIES...
At 723 PM EDT, a severe thunderstorm was located over Friendship, or
7 miles southwest of Ellaville, moving south at 5 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ellaville, Preston, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Centerpoint, Dumas, Draneville and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Peachtree City.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3203 8457 3230 8447 3237 8431 3237 8428
3233 8425 3230 8426 3230 8424 3226 8422
3224 8422 3197 8436 3196 8444 3197 8444
3196 8445 3195 8453
TIME...MOT...LOC 2323Z 345DEG 6KT 3218 8442
HAIL...2.00IN
WIND...60MPH
$$739
WWUS52 KFFC 112331
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Tue Aug 11 2020
GAC197-249-261-307-112345-
/O.CON.KFFC.SV.W.0320.000000T0000Z-200811T2345Z/
Marion GA-Webster GA-Schley GA-Sumter GA-
731 PM EDT Tue Aug 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN MARION...EAST CENTRAL WEBSTER...SCHLEY AND
NORTHWESTERN SUMTER COUNTIES...
At 729 PM EDT, a severe thunderstorm was located over Friendship, or
7 miles southwest of Ellaville, moving south at 5 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Public. Half Dollar to Tennis Ball sized hail have been
preliminarily reported in Schley County.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ellaville, Putnam, Murrays Crossroads, Friendship, Doyle, Draneville
and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Peachtree City.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3217 8452 3229 8447 3236 8431 3236 8428
3233 8425 3231 8426 3229 8426 3229 8424
3226 8422 3224 8422 3211 8429 3209 8443
3214 8453
TIME...MOT...LOC 2329Z 345DEG 6KT 3217 8441
HAIL...2.50IN
WIND...60MPH
$$045
WWUS52 KFFC 112343
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
743 PM EDT Tue Aug 11 2020
GAC197-249-261-307-112352-
/O.EXP.KFFC.SV.W.0320.000000T0000Z-200811T2345Z/
Marion GA-Webster GA-Schley GA-Sumter GA-
743 PM EDT Tue Aug 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...EAST
CENTRAL WEBSTER...SCHLEY AND NORTHWESTERN SUMTER COUNTIES WILL EXPIRE
AT 745 PM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However hail and
heavy rain are still possible with this thunderstorm.
To report large hail and severe weather damage, contact your nearest
law enforcement agency. They will relay your report to the National
Weather Service Peachtree City.
LAT...LON 3217 8452 3229 8447 3236 8431 3236 8428
3233 8425 3231 8426 3229 8426 3229 8424
3226 8422 3224 8422 3211 8429 3209 8443
3214 8453
TIME...MOT...LOC 2342Z 345DEG 6KT 3216 8441
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:08 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 11, 3:08 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 308 PM EDT Tue Aug 11 2020 .SHORT TERM /Tonight through Wednesday Night/... High pressure continues across the CWA this afternoon. Early morning showers and thunderstorms plus thicker cloud cover have looks to have hindered early convective development across portions of north GA. Starting to see some convection pop up outside of the cloud cover. Do think along and south of Columbus to Macon will see the best coverage of storms this evening. As usual, few strong to severe storms will be possible. Strong gusty winds and frequent lightning strikes will be likely with the stronger storms, with damaging wind gusts the primary severe weather hazard. Also, locally heavy rainfall will be possible. Scattered to numerous showers and thunderstorms will once again be possible tomorrow afternoon/evening. Do expect a bit more coverage than today. Heat index values should remain below critical thresholds. NListemaa .LONG TERM /Thursday through Tuesday/... Only minor adjustments have been made to the extended forecast, which will be characterized by an upper level longwave trough. As the period begins, the trough axis is anticipated to be positioned over the Mississippi River Valley, and will steadily push eastward towards the Appalachians late in the week and over the weekend. Moisture advection will continue across the area ahead of the trough, allowing for humid conditions to continue during this time as well. The abundant deep moisture and daytime instability will lead to high precip chances each day, especially in the afternoon and evening, through the end of the week and into the weekend. Shortwave disturbances embedded in the upper level flow will aid shower and thunderstorm activity, as well. The potential will remain for a few strong to severe thunderstorms each day continuing through the weekend. Model discrepancies are still present with respect to when the trough axis clears the area, with the latest GFS still producing a faster solution than the ECMWF -- on Sunday night for the former as opposed to Monday night for the latter. When this occurs, some drier mid-level air is possible on the back side of the trough, which would serve to inhibit rain chances. As a result, afternoon PoPs have been limited to high-end chance to low-end likely during the early parts of next week to account for this uncertainty. Ample humidity across north and central Georgia, combined with high temperatures mainly in the upper 80s to low 90s, will lead to heat indices in the 100 to 105 range and just outside of advisory criteria through the weekend. King && .AVIATION... 18Z Update... Early morning convection has mostly dissipated. Do expect convection to fire up again, mainly for the southern terminal sites this afternoon. Have added a prob group for tomorrow afternoon. Winds will remain on the west side, but may go light and vrb overnight. Light fog is possible, mainly across areas surrounding ATL. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 71 94 72 91 / 20 40 40 70 Atlanta 74 94 73 92 / 20 50 50 70 Blairsville 66 88 67 84 / 20 60 50 80 Cartersville 72 94 72 92 / 20 40 40 70 Columbus 74 96 74 93 / 30 50 50 70 Gainesville 71 92 71 89 / 20 40 40 70 Macon 72 96 73 92 / 30 40 40 70 Rome 72 95 72 93 / 20 30 30 70 Peachtree City 72 94 72 91 / 20 40 40 70 Vidalia 74 94 74 91 / 30 60 50 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....King AVIATION...NListemaa
Hazardous weather outlook, Aug 11, 10:36 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1036 AM EDT Tue Aug 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1036 AM EDT Tue Aug 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected over north and central Georgia this afternoon and evening. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected across central and portions of north Georgia this afternoon. Those outside for prolonged periods should make sure to take precautions from the heat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to occasional thunderstorms are expected Wednesday through Monday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 can be expected over portions of north and central Georgia through Monday. Wednesday will be the hottest day with spotty heat indices of 105 to 107. Those outside for prolonged periods should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 11, 5:59 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
559 PM EDT Tue Aug 11 2020
GAZ085-097-112245-
Johnson GA-Laurens GA-
559 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 645 PM EDT...
At 559 PM EDT...a strong thunderstorm was over Tuckers Crossroad, or
8 miles west of Wrightsville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dublin, East Dublin, Lovett, Spann, Tuckers Crossroad, Brewton and
Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8274 3248 8291 3271 8297 3271 8296
3272 8295 3273 8295 3277 8280 3258 8263
TIME...MOT...LOC 2159Z 336DEG 17KT 3269 8285
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:00 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Tue Aug 11 2020
GAZ066-067-112245-
Troup GA-Meriwether GA-
600 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TROUP AND SOUTHWESTERN
MERIWETHER COUNTIES UNTIL 645 PM EDT...
At 600 PM EDT...a strong thunderstorm was over Odessadale, or 7 miles
west of Greenville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Greenville, Stovall, Harris City, Odessadale, Raleigh and Mountville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3306 8490 3309 8466 3293 8462 3291 8490
TIME...MOT...LOC 2200Z 346DEG 4KT 3303 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:09 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Aug 11 2020
GAZ090>092-102-103-112245-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
609 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...STEWART...SOUTHERN MARION AND NORTHERN
WEBSTER COUNTIES UNTIL 645 PM EDT...
At 609 PM EDT...a strong thunderstorm was over Seminole, or 9 miles
northwest of Preston...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Buena Vista, Richland, Putnam, Brantley, Seminole, Charles,
Florence Marina State Park, Westville, Brooklyn, Renfroe, Draneville,
Manta, Zellobee, Sanford, Doyle, Church Hill, Louvale, Walls Crossing
and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8495 3195 8496 3198 8496 3198 8502
3197 8504 3199 8504 3199 8507 3202 8505
3211 8505 3242 8450 3220 8432 3217 8439
3217 8443 3215 8443 3192 8488 3192 8491
TIME...MOT...LOC 2209Z 013DEG 9KT 3219 8460
WIND...40MPHSpecial weather statement, Aug 11, 6:33 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT Tue Aug 11 2020
GAZ073-084-112300-
Wilkinson GA-Baldwin GA-
633 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON AND
SOUTHWESTERN BALDWIN COUNTIES UNTIL 700 PM EDT...
At 633 PM EDT...a strong thunderstorm was over Ivey, or 9 miles
northwest of Irwinton...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Irwinton, Gordon, Ivey, McIntyre and Coopers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3282 8313 3279 8335 3280 8335 3292 8336
3293 8336 3297 8337 3300 8327 3294 8316
TIME...MOT...LOC 2233Z 343DEG 10KT 3291 8328
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:37 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Tue Aug 11 2020
GAZ069-080-081-112315-
Taylor GA-Upson GA-Crawford GA-
637 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...
SOUTHEASTERN UPSON AND WESTERN CRAWFORD COUNTIES UNTIL 715 PM EDT...
At 637 PM EDT...a strong thunderstorm was near Salem, or 9 miles west
of Roberta...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Fickling Mill and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3274 8424 3277 8411 3264 8406 3260 8413
3262 8422
TIME...MOT...LOC 2237Z 346DEG 8KT 3271 8417
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:59 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
659 PM EDT Tue Aug 11 2020
GAZ091-092-104-112330-
Schley GA-Sumter GA-Marion GA-
659 PM EDT Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
EASTERN MARION COUNTIES UNTIL 730 PM EDT...
At 659 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving south at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellaville, Putnam, La Crosse, Murrays Crossroads, Friendship and
Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3212 8443 3218 8442 3223 8443 3224 8442
3229 8443 3229 8445 3234 8444 3240 8435
3238 8435 3240 8433 3237 8432 3237 8430
3234 8426 3230 8426 3229 8422 3223 8422
3223 8421 3215 8423
TIME...MOT...LOC 2259Z 001DEG 6KT 3229 8434
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:08 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Aug 11, 2:52 PM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Aug 11, 3:15 PM EDT | Special Weather Statement | FFC | Taliaferro | 30 min |
| Aug 11, 4:28 PM EDT | Special Weather Statement | FFC | Oglethorpe | 32 min |
| Aug 11, 4:39 PM EDT | Special Weather Statement | FFC | Washington | 36 min |
| Aug 11, 4:54 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Aug 11, 5:28 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Aug 11, 5:30 PM EDT | Special Weather Statement | FFC | Meriwether | 30 min |
| Aug 11, 5:43 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Aug 11, 5:59 PM EDT | Special Weather Statement | FFC | Johnson | 46 min |
| Aug 11, 6:00 PM EDT | Special Weather Statement | FFC | Meriwether | 45 min |
| Aug 11, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 42 min |
| Aug 11, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 38 min |
| Aug 11, 6:09 PM EDT | Special Weather Statement | FFC | Marion, Stewart | 36 min |
| Aug 11, 6:30 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Webster | 45 min |
| Aug 11, 6:33 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Aug 11, 6:37 PM EDT | Special Weather Statement | FFC | Crawford | 38 min |
| Aug 11, 6:59 PM EDT | Special Weather Statement | FFC | Schley | 31 min |
| Aug 11, 7:15 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 11, 7:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 11, 7:23 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Aug 11, 7:35 PM EDT | Special Weather Statement | FFC | Baldwin | 25 min |
| Aug 11, 7:45 PM EDT | Special Weather Statement | FFC | Schley | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.